Alert archive / Missouri / Flash Flood Warnings in 2003
Flash Flood Warning 24, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 4, 2003, 8:15 PM CDT for Butler County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2003, 8:15 PM CDT (01:15 UTC)
- Expired
- Aug 4, 2003, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Butler County, MO
The radar
The Paducah radar (KPAH), 151 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2196 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 050118 FFWPAH MOC023-050415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 815 PM CDT MON AUG 4 2003 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... BUTLER COUNTY IN SOUTHEAST MISSOURI * UNTIL 1115 PM CDT * AT 811 PM CDT...DOPPLER RADAR ESTIMATES THAT OVER 4 INCHES OF RAIN HAS FALLEN OVER THE SOUTHERN HALF OF BUTLER COUNTY SINCE 500 PM. SEVERAL THUNDERSTORMS HAVE MOVED THROUGH THE COUNTY AND ADDITIONAL STORMS ARE POSSIBLE THROUGH 1030 PM. ANOTHER 1 TO 3 INCHES OF RAIN IS POSSIBLE...ESPECIALLY OVER THE SOUTHERN SECTIONS OF THE COUNTY. * LOCATIONS IMPACTED INCLUDE NEELYVILLE AND QULIN BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT
2 follow-up statements
000 WGUS73 KPAH 050237 FFSPAH MOC023-050430- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 937 PM CDT MON AUG 4 2003 ...FLASH FLOOD WARNING IN EFFECT FOR BUTLER COUNTY UNTIL 1115 PM... AT 930 PM...DOPPLER RADAR INDICATED ANOTHER SMALL BAND OF THUNDERSTORMS OVER THE WESTERN...CENTRAL AND SOUTHERN PART OF BUTLER COUNTY. THE STORMS WERE MOVING TO THE SOUTHEAST AND PRODUCING RAIN AT A RATE OF 1 TO 2 INCHES PER HOUR. AS OF 925 PM...NO WATER PROBLEMS WERE REPORTED BY THE BUTLER COUNTY SHERIFF. THE STORMS OVER THE COUNTY SHOULD CONTINUE TO WEAKEN THROUGH 1030 PM...HOWEVER...ANOTHER INCH OR SO OF RAIN IS POSSIBLE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ PS
000 WGUS73 KPAH 050357 FFSPAH MOC023-050500- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1055 PM CDT MON AUG 4 2003 ...THE FLASH FLOOD WARNING FOR BUTLER COUNTY HAS BEEN CANCELLED... AT 1050 PM...DOPPLER RADAR INDICATED THAT THE RAIN HAS ENDED ACROSS THE COUNTY...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. AS OF 1050 PM...NO WATER PROBLEMS WERE REPORTED BY THE BUTLER COUNTY SHERIFF. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON ON TUESDAY. ADDITIONAL THUNDERSTORM DEVELOPMENT IS LIKELY LATER TONIGHT. PEOPLE WHO LIVE IN FLOOD PRONE AREAS SHOULD STAY INFORMED ON THE LATEST WEATHER CONDITIONS. $$ PS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:00 PM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, Aug 4, 2:00 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT MON AUG 4 2003 MAIN FORECAST CONCERNING IS FLOODING POSSIBILITIES ACROSS SOUTHEAST MISSOURI. THROUGH THE NEXT SEVEN DAYS THE FORECAST AREA LOOKS TO BE SANDWICHED BETWEEN AN UPPER HIGH OVER THE SOUTHWEST U.S. AND AN UPPER LOW OVER THE GREAT LAKES REGION KEEPING SOME ORIENTATION OF NORTHWEST FLOW OVER THE AREA. VARIOUS SHORTWAVE TROUGHS ARE PROJECTED TO SPIRAL AROUND THIS MAIN UPPER LOW ACROSS THE FORECAST REGION. ONE IS CURRENTLY PUSHING EAST OF THE AREA TODAY...AND ANOTHER IS PROGGED TO PUSH THROUGH TUESDAY...AND THEN ONE TUESDAY NIGHT INTO WEDNESDAY. ALSO A WEAK SURFACE BOUNDARY WAS SLOWING MAKING ITS WAY SOUTH OF THE AREA. WILL CONTINUE WITH A FORECAST WITH CHANCE POPS THROUGH WEDNESDAY WITH THE FOCUS BEING ON THE LATE AFTERNOON INTO EARLY EVENING TIME PERIOD WITH GREATEST CHANCES ACROSS THE SOUTHERN HALF OF THE AREA. SOME AREAS OF THE FORECAST AREA HAVE RECEIVED A SIGNIFICANT AMOUNT OF RAIN SINCE LAST WEEK...ESPECIALLY OVER PARTS OF SOUTHEAST MISSOURI. TONIGHT SCATTERED CONVECTION ACROSS SOUTHEAST MISSOURI MAY POSE A THREAT FOR LOCALLY HEAVY RAIN...THEN LATER TONIGHT INTO TUESDAY THE GFS/ETA/NGM ALL ARE IN AGREEMENT THAT THE WESTERN HALF OF MY SOUTHEAST MISSOURI COUNTIES HAVE THE POTENTIAL FOR THE GREATEST AMOUNT OF RAIN ACROSS MY FORECAST AREA TONIGHT INTO TUESDAY DUE TO MCS MOVEMENT THROUGH MO INTO AR. BELIEVE A FLOOD WATCH WOULD BE PRUDENT IN THIS AREA. FROM THURSDAY INTO THE BEGINNING OF THE WEEKEND...THE CONSENSUS OF GUIDANCE IS FOR THE CENTER OF THE UPPER RIDGE TO STRENGTH AND LIFT NORTH A BIT. THAT IN TURN SHOULD SHIFT THE POTENTIAL OF PRECIPITATION EAST OF THE REGION AS THE TROUGH OF THE UPPER LOW REMAINS EAST OF THE AREA...AND A RIDGE OF SURFACE HIGH PRESSURE STAYS IN PLACE OVER THE REGION. FROM SUNDAY INTO MONDAY...THE TREND VIA THE GFS IS FOR THE UPPER HIGH TO RETROGRADE WEST...AND AN UPPER LOW AND ASSOCIATED WEAK FRONTAL BOUNDARY TO SETTLE OVER THE OHIO VALLEY. DESPITE THIS DEVELOPMENT...THE GFS IS EQUALLY DRY ACROSS THE FORECAST AREA DUE APPARENTLY TO A RELATIVE LACK OF SIGNIFICANT MOISTURE.AND SIGNIFICANT UPPER LEVEL FORCING. .PAH...FLOOD WATCH THE REMAINDER OF THIS AFTERNOON THROUGH NOON TUESDAY ACROSS THE SOUTHEAST MISSOURI COUNTIES OF CARTER...RIPLEY...WAYNE...BUTLER...STODDARD AND NEW MADRID. DFS
Hazardous weather outlook, Aug 4, 3:10 PM CDT, 5 hours 5 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-050830- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 310 PM CDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS A PORTION OF THE REGION...PRIMARILY IN AREAS ALONG AND SOUTH OF A PERRYVILLE MISSOURI...EDDYVILLE KENTUCKY TO OWENSBORO KENTUCKY LINE. FLOODING MAY OCCUR ACROSS PORTIONS OF SOUTHEAST MISSOURI TONIGHT IN AREAS ALONG AND SOUTHWEST OF A GREENVILLE TO NEW MADRID LINE. ADDITIONAL DETAILS CAN BE FOUND IN THE FLOOD WATCH PRODUCT SDFFFAPAH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS A PORTION OF THE REGION...PRIMARILY IN AREAS ALONG AND SOUTH OF A PERRYVILLE MISSOURI...GOREVILLE ILLINOIS...MADISONVILLE KENTUCKY LINE. THE CONCERN FOR FLOODING CONTINUES UNTIL NOON ACROSS PORTIONS OF SOUTHEAST MISSOURI. AGAIN...NOTE THE DETAILS IN THE FLOOD WATCH PRODUCT SDFFFAPAH. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED FOR TWO REASONS...TO MONITOR AND REPORT SEVERE WEATHER...AND TO RELAY PRECIPITATION AMOUNTS. DFS
In the hours before
Local storm report, Aug 4, 5:08 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
508 PM CDT MON AUG 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM POPLAR BLUFF MO 0.88 INCH HAIL
08/04/03 BUTLER REPORTED BY COUNTY
EMERGENCY MANAGERLocal storm report, Aug 4, 5:23 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
523 PM CDT MON AUG 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0512 PM 1W POPLAR BLUFF MO WIND DAMAGE
08/04/03 BUTLER NUMEROUS TREES DOWN
REPORTED BY COUNTY EM
0517 PM 8S POPLAR BLUFF MO 1.00 INCH HAIL
08/04/03 BUTLER REPORTED BY COUNTY EMLocal storm report, Aug 4, 5:53 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
553 PM CDT MON AUG 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM ROBARDS KY WIND DAMAGE
08/04/03 HENDERSON NUMEROUS TREES DOWN ROOF
OFF BARN REPORTED BY
MEDIA SOURCE.Local storm report, Aug 4, 6:34 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
634 PM CDT MON AUG 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0628 PM 5NE ANTON KY 0.75 INCH HAIL
08/04/03 HOPKINS REPORTED BY COUNTY
EMERGENCY MANAGERSpecial weather statement, Aug 4, 7:48 PM CDT, 27 minutes before
KYZ001>003-006-009-MOZ100-107>112-114-050145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 748 PM CDT MON AUG 4 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 835 HAS BEEN CANCELLED FOR SOUTHEAST MISSOURI AND WESTERN KENTUCKY... ALTHOUGH SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE REST OF THE EVENING HOURS...THE MAJORITY OF STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS. THUS...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT FROM ANY ADDITIONAL STORMS THIS EVENING. A FLOOD WATCH CONTINUES UNTIL NOON TOMORROW FOR THE FOLLOWING SOUTHEAST MISSOURI COUNTIES...WAYNE...STODDARD...CARTER... BUTLER...NEW MADRID AND RIPLEY. SPODEN
Special weather statement, Aug 4, 8:02 PM CDT, 13 minutes before
KYZ001>003-006-009-MOZ100-107>112-114-050135- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE PADUCAH KY 802 PM CDT MON AUG 4 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 835 HAS BEEN CANCELLED FOR SOUTHEAST MISSOURI AND WESTERN KENTUCKY... ALTHOUGH SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE REST OF THE EVENING HOURS...THE MAJORITY OF STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS. THUS...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT FROM ANY ADDITIONAL STORMS THIS EVENING. A FLOOD WATCH CONTINUES UNTIL NOON TOMORROW FOR THE FOLLOWING SOUTHEAST MISSOURI COUNTIES...WAYNE...STODDARD...CARTER... BUTLER...NEW MADRID AND RIPLEY. SPODEN...COR CODING ONLY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:57 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 33 min |
| Aug 5, 3:25 PM CDT | Flash Flood Warning | PAH | Butler, Carter | 4 hr |
| Aug 5, 5:04 PM CDT | Flash Flood Warning | PAH | Ripley | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.